MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1 TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1 TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number 407207
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During a pulmonary vein isolation procedure, an effusion occurred.Following transseptal puncture, an effusion was suspected.Two echocardiograms were performed and a small effusion on the posterior wall was confirmed.The physician decided to continue with the procedure.During post left atrial mapping, the patient's arterial line pressure dropped down to 45/40.Another echo was performed and revealed the effusion had become moderate.A drain was placed in the epicardial sac and a final echo revealed the effusion had decreased and was no longer growing.The drain was removed and the patient went to the icu.The physician suspected the transseptal needle as causal device.There were no performance issues with the abbott product.
 
Additional Manufacturer Narrative
Additional information: d9, g6, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
BRK-1 TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key11977363
Report Number3008452825-2021-00335
Device Sequence Number1153378
Product Code DRC
UDI-Device Identifier05414734205177
UDI-Public05414734205177
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number407207
Device Catalogue Number407207
Device Lot Number7877103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight98